MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLUE

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 RELOAD BLUE
Model Number 48345B-02
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 11/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted gastric bypass (roux-en-y) procedure, while firing a blue sureform 45 reload with a sureform 45 stapler instrument, the customer observed tissue being pushed and not properly stapled or cut.The customer also identified malformed staples.The surgeon was creating the gastric pouch and the stapler had a long pause during clamping.When the staples were deployed, there was a tissue push and malformed staples.No alarms or errors were displayed by the system.The team used a backup sureform 45 stapler with blue reload; however, the same issue occurred with this firing.This led to a tissue tear on the operative site/target area.A third sureform 45 stapler with blue reload was installed and the surgeon was able to proceed with the case.The surgeon had to create another staple line resulting in a smaller gastric pouch.There was some bleeding, the estimated blood loss is unknown.The procedure was completed robotically.
 
Additional Manufacturer Narrative
The stapler logs for the stapler used in this event and the following info was provided: logs show sureform 45 stapler instrument part number: 480445-04, lot number: k15240913-0094, was used first, and it was installed on the system 2x and fired 2 reloads (1 gray, 1 blue).On install 1, the system failed to detect the reload color and the user manually selected the gray reload via the gemini user panel interface (gupi) on the surgeon side console (ssc) touchpad.On both installs, the first clamp was successful, and the firings were each completed with no pauses or compression.Next, logs show sureform 45 stapler instrument part number: 480445-04, lot number: k15240913-0097, was used next, and it was installed on the system 12x and fired 12 reloads (1 gray, 1 blue, 3 white, 4 blue, 1 white, 1 blue, 1 white, in that order).On installs 1, 2, 4, 5, and 7-12, all clamp attempts were successful, and the firings were each completed with no pauses for compression.On installs 3, and 6, the first clamps were successful, and the firings were each completed with 2 pauses for compression.Next, logs show sureform 45 stapler instrument part number: 480445-04, lot number: k10240405-0669, was installed on the system 1x and fired 1 white reload.On the only install, the first clamp was successful, and the firing was completed with no pauses for compression.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 RELOAD BLUE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20845306
Report Number2955842-2024-22513
Device Sequence Number8255954
Product Code NAY
UDI-Device Identifier10886874117085
UDI-Public(01)10886874117085(10)K11240509
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K183224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification,Other
Type of Report Initial
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48345B-02
Device Catalogue Number48345B
Device Lot NumberK11240509 0526
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2024
Initial Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2022-02-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale
Patient EthnicityNon Hispanic